Health - Ketamine ulcers

Discussion in 'Ketamine' started by RunRedFox, Sep 23, 2010.

  1. RunRedFox

    RunRedFox Gold Member

    Reputation Points:
    2,135
    Messages:
    1,542
    Joined:
    May 19, 2006
    from U.S.A.
    Ketamine causes Ulcers in high habitual dosing. There is little information on this on the internet but if you search just hard enough you will hear rumors of it.

    Well why isn't this a known fact? Well one would have to take ketamine daily or semi daily at least to get this nasty side effect.

    swirx was unfortunate enough to have this happen on 3 separate occasions. The first time on a cruise ship, resulting in him collapsing on deck screaming for his life, which resulted in a diagnosis of 'gastritis' and a double shot of morphine. The second time at home which kept him pent in bed in the fetal position a few days. The third time in the snow in the midst of a rock scramble/ice climb, which made for a difficult, cold, and dire crawl two miles to safety.

    From communication with 3 other habitual ketamine abusers this phenomena was familiar with all 3 and equally as gruesome. For the record all 3 consumed a minimum of 3-5 grams a week often more.

    Now the physiology of it seems to be a disruption in the pH of the gall bladder causing an ungodly acid reflux. (literally feels like the acids going to eat clear through to swiys skin)

    The way to end the agony is stop using ketamine till it subsides. It can take up to 3 days for it to go away with abstinence. Pink Bismuth(pepto bismol) was found to alleviate some of the pain, as did pain killers.

    Thought swirx would share as it took him nearly a year to figure it out, and found next to no information on the net about it.
     
  2. daytripper10

    daytripper10 Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Jul 10, 2009
    from U.K.
    Re: Ketamine Ulcer's

    I'm so glad somebody's posted about this. I suffered the same thing, the most god-awful pain I've ever known - I was probably doing 1-2g a day at that point. Knew obviously the ketamine was responsible but didn't know what the pain was and found nothing about it on the internet. You hear a lot about bladder issues with k but people need to be aware of this ulcer issue.

    I believe (I may be wrong) that the very alkaline nature of ketamine causes your body to overproduce acid to compensate?

    I've not gone to have everything examined to see if there's lasting damage, but there was a study somewhere in Asia showing that about 60-80 percent of users who experienced 'severe gastritis' restored their health within 6 months of ceasing use. I've not experienced that pain since, but I do get the occasional discomfort that tells me that my body is not yet 100%. Ketamine is an amazing substance but you really have to be careful with it. <3
     
  3. TheUnicorn

    TheUnicorn Newbie

    Reputation Points:
    43
    Messages:
    117
    Joined:
    Mar 14, 2010
    from U.K.
    Re: Ketamine Ulcer's

    Sounds like the k cramps to me, my unicorn has had them numerous times, truly a horrific experience. Was very close to going to the hospital with them once. You sure you had ulcers? I thought it was more closely related to acid reflux, something like that anyway.
     
  4. Insomniacsdream

    Insomniacsdream Silver Member

    Reputation Points:
    49
    Messages:
    247
    Joined:
    Aug 20, 2008
    38 y/o from U.K.
    Re: Ketamine Ulcer's

    It is, ulcers are separate and start appearing around the same time of gall stones kidney failure and loss of bladder (yes bladder not bladder control) these are the really extreme symptoms that only appear when you start sniffing multiple litres every month. What the op is describing are k-pains, they are your body telling you to stop before you cause much more permanent damage.
     
  5. whyKwhynot?....

    whyKwhynot?.... Newbie

    Reputation Points:
    0
    Messages:
    2
    Joined:
    Feb 28, 2011
    32 y/o from Canada
    Re: Ketamine Ulcer's

    AFOAF of AFOAF of mine know's exactly the symptoms described "the o theres some left must finish bag " stomach feels like its gonna explode hope you are still high for the next few hours to endure the agony or kept some bumps in the road to further the journey, that aside talk to your gp and get a prescription for ..nxm.. or like drug's which there are many they treat ulcers and for AFOAF they work miracles.

    With k AFOAF treats the urge as AFOAF treats the gym with routine...life requires moderation and variety..

    cheers;)
     
  6. eira

    eira Silver Member

    Reputation Points:
    10
    Messages:
    2
    Joined:
    Jul 19, 2010
    from U.K.
    Re: Ketamine Ulcer's

    "Now the physiology of it seems to be a disruption in the pH of the gall bladder causing an ungodly acid reflux. (literally feels like the acids going to eat clear through to swiys skin) "

    I had pains like this roughly every 2 weeks for 9 months. I didn't initially work out what was causing the pains as side effects from K seem to be more connected with the bladder. Only when a friend had gall stones and described similar symptoms did I research ketamine effects on the biliary system. There's only one paper been written so far, which found that ketamine dilates the common bile duct, and mimics gall stones and cysts:
    hkmj.org/article_pdfs/hkm0902p53.pdf

    Hope this helps :)

    Eira
     
  7. ChantalBlack

    ChantalBlack Newbie

    Reputation Points:
    15
    Messages:
    10
    Joined:
    May 23, 2012
    from U.K.
    Re: Ketamine Ulcer's

    please help i have recently had an outbreak of k cramps 3 bowts in 2 months my use has stayed the same if not depleted slightly (i am still highly addicted though sadly)
    after a trip to a&e finally they are getting somewhere with me, and have begun to explore my gallbladder, they suspect gallstones... im pretty sure they will not find any, but i do know of other friends who take alot of ketamine who have had thiers removed. is this something that will help with the immense pain that i am in? or is it likely to be gallstones? i of course understand that giving up the drug will stop these pains but i have been trying for 4 years to stop taking the drug itsnot something that is just going to happen. is it possible that after 4 years of heavy use that i could have ulceration?
    help i am very concerned ):

    ChantalBlack added 4 Minutes and 2 Seconds later...

    i would also like to know... what is happening inside my body when i am taking k during these cramp attacks. i try not to of course but when it gets so bad theres nothing else i can do, when i am literally exhausted beyond despair, all i can do just for a short time of releif and a little bit of sleep... i do take more. is this prolonging the actual length of the cramps? what about the fact that i need to go to work tommorow? i dont doubt that i will be using to get me through this, as i cannot take any more time off. the fact that i am still using small amounts, will this bring on another bowt of intense cramps or should it die down now that i have had the worst of it?
     
    Last edited: Feb 5, 2013
  8. Damien1

    Damien1 Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Feb 18, 2013
    from U.K.
    I have recently been in and out of hospital for what upper gastric pains, they were so intense that they had to given morphine each time they went in, finally after an endoscopy it showed that an ulcer had developed (most likely from the 2g daily useage of ketamine). They were then put on lansoprazole which helped (it reduces the amount of stomach acid produced daily and allowed it to heal. If you have intense stomach pains (not K-cramps which are the lower abdomen) then I'd recommend seeing your GP - as it massively improved SWIM's way of life.
     
    1. Feb 19, 2013
  9. warumonokurenai

    warumonokurenai Newbie

    Reputation Points:
    0
    Messages:
    1
    Joined:
    Jun 2, 2014
    28 y/o from uruguay
    I had never experienced such pain and agony until i had my first gastritis episode. You feel like you have something stuck in your stomach, like, something the size of a fist. Then it starts spreading towards your back and chest, and it's like you are about to burst out or sonething. I didn't know what I was goinng through the first time I experienced this awful symptoms, now I recognize themm imediately, I am no doctor but I know my body pretty well and every single time I've done too much k I get gastritis. So yeah, it's bad if you take k when you have it, really, really baf, so don't. 2 caps of omeprazole before a long k night wil do the trick for me now, I just took 'em cause i started feeling like it was gonna happen and it did the trick as usual. Recommended.